Hail, Putnam
- When
- June 18, 12:25 PM EST
- Where
- Putnam County, 0.6 mi E of Pomona Park
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 29.500, -81.590
An upper level trough and weak cold front over southeast Georgia triggered scattered afternoon and evening storms over northeast Florida near sea breezes and outflows where deep moisture resided.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
An upper level trough and weak cold front over southeast Georgia triggered scattered afternoon and evening storms over northeast Florida near sea breezes and outflows where deep moisture resided.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 18, 8:40 AM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 AM EDT WED JUN 18 2008
.UPDATE...THE FRONT STRETCHES FROM JUST SOUTH OF BRUNSWICK TO SE
OF PANAMA CITY. TEMPS CHANGE LITTLE BEHIND THE FRONT BUT DEWPOINTS
ARE FALLING INTO THE 60S AND LATEST OBS AT ALMA AND DOUGLAS GA
REPORT DWPT OF 59. DRIER AIR IS PUSHING S OF GA/FL BORDER BUT
DWPTS IN THE 70S CONTINUE OVER THE SRN TIER WHERE NUMEROUS SHOWERS
AND TSTMS ARE ADVANCING EASTWARD FROM THE GULF. A LINE OF STORMS
EXTEND WELL INTO THE GULF AND EXPECT A CONTINUOUS STREAM OF
CONVECTION OVER THE SRN TIER TODAY AS THE FRONT SAGS SLOWLY SOUTH.
THERE WILL BE A SHARP DEMARCATION IN POP DISTRIBUTION WITH ZILCH
OVER SE GA DUE TO THE MUCH DRIER AIR MASS AND SCT STORMS SOUTH OF
I-10 BECOMING NUMEROUS OVER MARION COUNTY. BY AFTERNOON BUOYANCY
WILL INCREASE WITH SFC HEATING AND COOL TEMPS ALOFT (-9C AT 500
MB)...AND A FEW STORMS COULD BECOME SEVERE ESPECIALLY WHEN THEY
COLLIDE WITH THE EAST COAST SEA BREEZE. THE AREA WHERE POTENTIALLY
STRONGER STORMS WILL OCCUR IS SE OF ST. AUGUSTINE TO PALATKA AND
OCALA.
&&
.AVIATION...VFR IS EXPECTED TO PREVAIL. VCTS IS ALL THATS NEEDED
FOR JAX AND CRG...AND WILL KEEP TEMPO FOR TSRA AT GNV. NO MENTION
OF TS NEEDED FOR SSI.
&&
.MARINE...WINDS ARE WEST ARND 15 KNOTS AT BUOY 41012...NW 15 KT
AT GRAYS REEF AND 10-15 KNOTS CLOSER TO SHORE. WINDS WILL SHIFT TO
NE TO E TODAY AS THE FRONT DRIFTS SOUTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 92 60 93 63 / 10 0 10 10
SSI 88 71 89 72 / 10 10 10 10
JAX 92 68 92 69 / 20 10 10 10
SGJ 89 71 88 71 / 30 20 10 10
GNV 91 66 92 66 / 40 20 20 10
OCF 91 69 93 67 / 50 20 20 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR BAKER-COLUMBIA-HAMILTON-SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
TRABERT/HESS/KERNSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 415 AM EDT WED JUN 18 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-191000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 415 AM EDT WED JUN 18 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON ACROSS NORTHEAST FLORIDA... AN APPROACHING COLD FRONT AND UPPER DISTURBANCE WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS NORTHEAST FLORIDA THIS AFTERNOON. MOST OF THE STORMS ARE EXPECTED TO BE SOUTH OF INTERSTATE 10 AND ALONG THE COAST JUST SOUTH OF JACKSONVILLE. SOME OF THE STORMS MAY PRODUCE STRONG AND POSSIBLY DAMAGING WINDS AS WELL AS HAIL. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE ANOTHER CONCERN. THE STORMS MAY LINGER INTO A PART OF THE EVENING BUT ARE EXPECTED TO COME TO AN END AS THE FRONT PUSHES THROUGH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER FRONT WILL APPROACH THE AREA BY THE WEEKEND WITH INCREASING CHANCES OF SHOWERS AND STORMS. SOME STORMS MAY BE STRONG WITH FREQUENT LIGHTNING...STRONG WINDS...AND HAIL THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1217 PM EDT WED JUN 18 2008 FLZ037-038-181645- FLAGLER-PUTNAM- 1217 PM EDT WED JUN 18 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN PUTNAM AND WESTERN FLAGLER COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1245 PM EDT... AT 1217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF LAKE COMO...OR 3 MILES SOUTH OF POMONA PARK...MOVING EAST AT 16 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WELAKA...POMONA PARK... GEORGETOWN...LAKE COMO...CRESCENT CITY AND ANDALUSIA THROUGH 1245 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1220 PM EDT WED JUN 18 2008 FLZ036-037-040-181645- ALACHUA-MARION-PUTNAM- 1220 PM EDT WED JUN 18 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN ALACHUA...NORTHERN MARION AND WESTERN PUTNAM COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1245 PM EDT... AT 1220 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES WEST OF JOHNSON TO 5 MILES SOUTHWEST OF ORANGE SPRINGS...MOVING EAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LOCHLOOSA...ORANGE SPRINGS...JOHNSON...MANNVILLE...INTERLACHEN... HOLLISTER AND HOG VALLEY THROUGH 1245 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1236 PM EDT WED JUN 18 2008 FLZ036-037-040-181700- ALACHUA-MARION-PUTNAM- 1236 PM EDT WED JUN 18 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN ALACHUA...NORTHERN MARION AND SOUTHERN PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 100 PM EDT... AT 1236 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER JOHNSON...OR 4 MILES SOUTHWEST OF INTERLACHEN...MOVING EAST AT 21 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ORANGE SPRINGS...JOHNSON...GROVE PARK... INTERLACHEN...HOG VALLEY...MANNVILLE...HOLLISTER...WELAKA...SATSUMA AND SAN MATEO THROUGH 100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1259 PM EDT WED JUN 18 2008 FLZ037-038-040-181730- FLAGLER-MARION-PUTNAM- 1259 PM EDT WED JUN 18 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN MARION...CENTRAL PUTNAM AND NORTHERN FLAGLER COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 130 PM EDT... AT 1259 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM HOLLISTER TO 2 MILES SOUTHWEST OF ANDALUSIA...MOVING EAST AT 18 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WELAKA...POMONA PARK...MANNVILLE...LAKE COMO...INTERLACHEN...HOLLISTER...CRESCENT CITY...SATSUMA...ANDALUSIA AND SAN MATEO THROUGH 130 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 102 PM EDT WED JUN 18 2008 FLZ040-181730- MARION- 102 PM EDT WED JUN 18 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWESTERN MARION COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 130 PM EDT... AT 102 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 8 MILES WEST OF RAINBOW LAKES ESTATES...MOVING EAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RAINBOW LAKES ESTATES AND DUNNELLON THROUGH 130 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 120 PM EDT WED JUN 18 2008 FLZ040-181745- MARION- 120 PM EDT WED JUN 18 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHWESTERN MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 145 PM EDT... AT 120 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF DUNNELLON...OR 6 MILES SOUTHWEST OF RAINBOW LAKES ESTATES...MOVING SOUTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RAINBOW LAKES ESTATES AND DUNNELLON THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HESS
The Jacksonville radar (KJAX), 110 km away, was scanning. The volume nearest the first event began at 17:24 UTC.
8 hail, 8 thunderstorm wind. Local standard time, as filed.
Trees were fallen on homes in the Silverlake area at 211 West Main Street, 155 Roddy Avenue and at 105 Cannon Court.
Structural damage to homes occurred from trees that were blown down on Francis Church Road and Confederate Point Road.
A spotter reported trees down on roads and power lines along Highway 20 and Magnolia Road.
Marineland reported a large tent was destroyed and rooftop air conditioners were also damaged in the storm.
Nickel size hail was reported at County Road 349 and State Road 51 in Live Oak.
Penny size hail was reported in Lake City along U.S. Highway 90.
Golf ball size hail was reported in Lake City along U.S. Highway 90.
A spotter reported a tree blown down along Southside Blvd. south of J. Turner Blvd.
Nickel size hail was reported on Gate Parkway at Burntmill Road.
Penny size hail was reported.
Trees were blown down near Highway 225 and State Road 100 about 5 miles west of Starke.
Quarter size hail was reported at the intersection of Interstate 295 and 9A.
Numerous trees were blown down near the North Beach RV Campground.
Penny size hail was reported near the World Golf Village.
Power lines were blown down between Florahome and Putnam Hall. Pea size hail was also reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101385, 101387, 101403, 101386, 101384, 101391, 101378, 101379, 101383, 101380, 101381, 101405, 101382, 101390, 101389, 101388.